Magnetic Properties of Dipolar Chains in Ferrofluids


AVGIN İ. , Huber D. L.

BRAZILIAN JOURNAL OF PHYSICS, vol.44, pp.219-222, 2014 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 44
  • Publication Date: 2014
  • Doi Number: 10.1007/s13538-014-0213-y
  • Title of Journal : BRAZILIAN JOURNAL OF PHYSICS
  • Page Numbers: pp.219-222

Abstract

We have investigated the dipole interaction energies per particle and the local dipole field distributions in a frozen-magnetization model of a ferrofluid chain in a saturating magnetic field. A lognormal distribution of particle diameters was assumed. The interaction energies were calculated for one-dimensional arrays of dipoles with moments parallel to the chain. We have computed the energies by various approximations related to the hard sphere particle diameter distribution. A similar approach was followed for the local field distributions. It was found that the energy per particle and mean local field were largely determined by the mean particle diameter, but the distribution of local fields was sensitive to both the mean diameter and the assumptions about spatial correlations between particles of different size. Detailed results are presented for water-soluble Fe3O4/PAA (polyacrylic acid).